Lognormal Approximation of Complex Path-Dependent Pension Scheme Payoffs
Peter Jørgensen ()
The European Journal of Finance, 2007, vol. 13, issue 7, 595-619
Abstract:
This paper analyzes an explicit return smoothing mechanism which has recently been introduced as part of a new type of pension savings contract that has been offered by Danish life insurers. We establish the payoff function implied by the return smoothing mechanism and show that its probabilistic properties are accurately approximated by a suitably adapted lognormal distribution. The quality of the lognormal approximation is explored via a range of simulation-based numerical experiments, and we point to several other potential practical applications of the paper's theoretical results.
Keywords: Account-based pension schemes; return smoothing; payoff distributions; density approximation; Monte Carlo simulation; Asian options (search for similar items in EconPapers)
Date: 2007
References: Add references at CitEc
Citations:
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/13518470701201645 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Lognormal Approximation of Complex Path-dependent Pension Scheme Payoffs (2006) 
Working Paper: Lognormal Approximation of Complex Pathdependent Pension Scheme Payoffs (2006) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:eurjfi:v:13:y:2007:i:7:p:595-619
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/REJF20
DOI: 10.1080/13518470701201645
Access Statistics for this article
The European Journal of Finance is currently edited by Chris Adcock
More articles in The European Journal of Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().